Community Forum Archive

Zonegran, Rash & Withdraw

My daugther Kaitlyn is 2, and she started taking Zonegran on June 14th. I noticed a rash on her legs on the 21st and thought that maybe it was just a heat rash. It would slightly go away throughout the day and then at night time (after her dose of medicine) the rash would be back and a little worse. It has kept getting worse. I called the doctor and they said to stop the medicine in case that it is the medicine and to call back on Monday to find out what to give her from now on. I have 2 questions: What does the rash look like when you get a rash from the medicine and where is it normally at? What are the symptoms of the withdraws from the medicine and what do you do about them? Thanks for the advice!! Emily

Comments

Re: Zonegran, Rash & Withdraw

Submitted by mommy2threenow on Tue, 2007-06-26 - 11:41
I am not sure about the symptoms of withdraws but our medicine rash was all over. Hayden was covered from head to toe with red bumps. We stopped the meds and started on benadryl every 6 hours around the clock and it seems to be clearing up. Hope this helps. Take care, Michelle

Re: Zonegran, Rash & Withdraw

Submitted by wooof on Tue, 2007-06-26 - 12:40
first there are rashes and there are rashes. Sounds weird i know. But there is an allergic reaction which can be cured by using benydrl, and there is a reaction called antiepileptic hypersensitivity syndrom. I personaly had this. Not to scare you but this is very dangerous. It not only affects the skin but liver spleen and blood. Your Dr should have sent you to have blood tests. If your child has this it will take quite awhile for the rash to clear up. Your Dr should be able to tell the 2 rashes apart. But ask him about it because it is not a common reaction. Wish you the best. sandy

Re: Re: Zonegran, Rash & Withdraw

Submitted by kaitlynsmom on Tue, 2007-06-26 - 15:37
See our doctor didn't even mention that to me! She just said that we are to stop giving the medicine, she didn't say to have anything special done. She said to take her to the pediatrician if after contacting the ped she wants to see her but she didn't want to see, she just said that if the rash doesn't go away in a week or so then to bring her in. Do the rashes look the same? And do you have to stop it either way? And what do the blood tests show? What blood tests would need to be done? And do you mind if I ask what medicine did you have the reaction to? We can't actually give her benadryl because it has caused her to have seizures in the past. It still hasn't gone away since we stopped giving her the medicine, well it's faded but it's not completely gone. If it was the first kind of a rash would it go away right away? Thank you! Take care, Emily

Re: Re: Re: Zonegran, Rash & Withdraw

Submitted by Paws1129 on Tue, 2007-06-26 - 22:43
Emily, I am sorry that your daughter has a rash. That is awlful. I broke out in a rash after a week of taking Ceclor and it took 7 weeks to go away. It all depends on how long it takes for the drug to completely leave you body. It could take a few weeks. Take care, Paws

Join Our Newsletter

Stay up to date with the latest epilepsy news and stories from the community.